MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Codes Noise, Audible (3273); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Perfusionist notified clinical team about the external air not lighting up and the compressor sounding different.On (b)(6) 2025, the decision was made to switch out the driver when back in the operating room to close the chest.No adverse impact to patient reported.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and patient data file review found no evidence of any alarms.Visual inspection of external components found no abnormalities.Visual inspection of external components found no abnormalities.Companion 2 driver failed functional testing at incoming inspection due the external air icon not being enabled and not switching from compressor to air, replicating the complaint.Additional testing including installing a known functional manual pressor regulator and performing a second functional test.Driver functioned without issue or alarm.Failure investigation for this complaint confirmed the reported issue during incoming inspection.The customer complaint was replicated during testing; the root cause of the reported external air indicator not lighting up and concerns regarding the sound of the compressor was determined to be a nonconforming manual pressure regulator.Failure investigation identified no other test failures or damage that could have contributed to the event.The patient was switched to a backup driver without any reported adverse impact.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description
Perfusionist notified clinical team about the external air not lighting up and the compressor sounding different.On (b)(6) 2025, the decision was made to switch out the driver when back in the or to close the chest.No adverse impact to patient reported.

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key22135115
Report Number3003761017-2025-00108
Device Sequence Number18267718
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2025
Supplement Date Received by Manufacturer05/10/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age30 YR
Patient SexMale